[A case of recurrent aseptic meningitis induced by ergot agents].

Abstract

We describe the case of a 29-year-old woman with recurrent aseptic meningitis that was caused by ergot agents. She miscarried at age 27, and the uterus constrictor methylergometrine was prescribed. Three days later, she developed aseptic meningitis and was hospitalized. Two years later, she again developed aseptic meningitis the day after she took ergotamine tartrate. In both events, her symptoms improved rapidly when the medication was stopped. The drug-induced lymphocyte stimulation test for methylergometrine yielded a value of 180%. Drug-induced meningitis is a rare form of recurrent aseptic meningitis. Many studies have reported cases of meningitis caused by non-steroidal anti-inflammatory drugs, but many other drugs can induce aseptic meningitis. To the best of our knowledge, this is the first case of aseptic meningitis induced by ergot agents.

Topics

1 Figures and Tables

Download Full PDF Version (Non-Commercial Use)